MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B275
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on an unknown date.As per the reporter, the nail broke due to weight bearing.The nail lengthened successfully and was replaced with a static nail to allow for consolidation of bone regenerate.
 
Additional Manufacturer Narrative
The nail was received for visual and functional evaluation.Visual inspection of the returned nail revealed that housing tube (had crack at the anti-rotation lug) or the crown region.X-ray images of the internal components revealed the broken anti-rotation lug.The combination of a broken anti-rotation lug and disengagement of retention barbs, results in the loss of distraction.Based on visual inspection and x-ray analyses of the broken nail feature was confirmed.The nail was functionally tested and was not able to distract and retract with the electronic remote controller (erc) and high-speed magnet.The unit was jammed.The unit was unable to pass the functional testing specification.However, based on the type of breakage observed and reported information, it is possible that the housing tube broke due to stress generated from weight bearing activities.Per the precice instructions for use (ifu), the precice stryde nail cannot withstand the stresses of full weight bearing.Patients should utilize external support and/or strict activities as directed by the physician until the consolidation occurs.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10956324
Report Number3006179046-2020-00490
Device Sequence Number583842
Product Code HSB
UDI-Device Identifier00812258020262
UDI-Public812258020262
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B275
Device Lot Number8110705AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age29 YR
Patient Weight96